Alert archive / Texas / Red Flag Warnings in 2017

Red Flag Warning 16, NWS Lubbock, TX

November 21, 201721 counties in Texas

NWS Lubbock, TX issued this red flag warning at Nov 21, 2017, 11:39 AM CST for 21 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2017, 11:39 AM CST (17:39 UTC)
Expired
Nov 21, 2017, 6:00 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX
All 21 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 5.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4101 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

587 
WWUS84 KLUB 211739
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
1139 AM CST Tue Nov 21 2017

TXZ021>037-039>042-220000-
/O.NEW.KLUB.FW.W.0016.171121T1739Z-171122T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-
Terry-Lynn-Garza-
1139 AM CST Tue Nov 21 2017

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR ALL
OF THE SOUTH PLAINS...FAR SOUTHERN PANHANDLE AND MUCH OF THE
ROLLING PLAINS...FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE 
HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect until 6 PM CST this evening. 

* Wind...Northeast at 25 to 30 mph.

* Humidity...10 to 20 percent.

* Fuels...Critically dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Nov 21, 5:16 AM CST, 6 hours 23 minutes earlier.

Area forecast discussion, Nov 21, 5:16 AM CST, 6 hours 23 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
516 AM CST Tue Nov 21 2017

.AVIATION...
VFR next 24 hours. A cold front will bring breezy conditions to
all sites this morning with speeds relaxing late this afternoon.

&&

.PREV DISCUSSION... /issued 343 AM CST Tue Nov 21 2017/

DISCUSSION...
The upper level ridge currently parked over the West Coast will
continue to amplify today. As this occurs, a shortwave will travel
southeastward along the eastern edge of the ridge and cross just
north of the area. This will result in a surface "cold" front moving
through the region around day break this morning. Behind the front
winds will turn northeasterly and increase. By the afternoon winds
between 15 and 20 mph can be expected with gusts as high as 30 mph.
High temperatures today and tomorrow will be slightly cooler than
yesterday thanks to the cold front but, still warmer than typical
November high temperatures. The warmer than normal high temperatures
and continued dry environment will make for another elevated Fire
Weather day. It looks like RFD criteria won't be met but the HWO
will have more specific highlights.

Southwesterly winds at the surface and NW flow aloft settles in for
Turkey day and Friday. This will pattern will help ramp high
temperatures up to the upper 70s by Friday (10 degrees above
normal). Saturday afternoon another surge of shortwave energy is
sent down the lee side of the West Coast ridge as another surface
low crosses through the area. This will usher another cool front
through the the region. Thus, high temperatures will fall a few
degrees closer to normal on Saturday but still remain above normal
for this time of year. The latter part of the weekend into early
next week looks dry and warm as the upper level ridge starts to
flatten and the upper level flow becomes more zonal.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/26
Hazardous weather outlook, Nov 21, 10:50 AM CST, 49 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
1050 AM CST Tue Nov 21 2017

TXZ021>044-221700-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1050 AM CST Tue Nov 21 2017

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

Gusty north winds and dry air will produce elevated fire weather
conditions across the entire outlook area from late this morning
through this the afternoon. A fire danger statement is in effect
until 6 pm.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

Nearby

Red Flag Warnings in Texas, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.